General Surgery; Emergency Medicine
A case of anaphylaxis and angioedema induced by angiotensin II receptor blocker (ARB), losartan is reported. A 37 years old hypertensive female presented to the Emergency Department with swelling over the face especially the lips, urticarial rash all over the body, and dyspnoea within an hour of losartan administration. She did not have any previous history of drug allergies. The patient was managed with epinephrine. Although angioneurotic oedema and anaphylaxis are well documented adverse effects of angiotensin converting enzyme (ACE) inhibitors, very few cases of these adverse reactions with ARBs have been reported in medical literature.
Journal of the Pakistan Medical Association
Kazim, S. F.,
(2010). Losartan associated anaphylaxis and angioneurotic oedema. Journal of the Pakistan Medical Association, 60(8), 685-686.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_surg_gen/21